Header

UZH-Logo

Maintenance Infos

On the binary expansion of a random integer


Barbour, A D (1992). On the binary expansion of a random integer. Statistics and Probability Letters, 14(3):235-241.

Abstract

It is shown that the distribution of the number of ones in the binary expansion of an integer chosen uniformly at random from the set 0, 1,…, n − 1 can be approximated in total variation by a mixture of two neighbouring binomial distributions, with error of order (log n)−1. The proof uses Stein's method.

Abstract

It is shown that the distribution of the number of ones in the binary expansion of an integer chosen uniformly at random from the set 0, 1,…, n − 1 can be approximated in total variation by a mixture of two neighbouring binomial distributions, with error of order (log n)−1. The proof uses Stein's method.

Statistics

Citations

2 citations in Web of Science®
2 citations in Scopus®
Google Scholar™

Altmetrics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:Random integer; binary expansion; Stein's method; binomial mixtures
Language:English
Date:1992
Deposited On:12 Apr 2010 15:06
Last Modified:05 Apr 2016 13:28
Publisher:Elsevier
ISSN:0167-7152
Free access at:Related URL. An embargo period may apply.
Publisher DOI:https://doi.org/10.1016/0167-7152(92)90028-4
Related URLs:http://user.math.uzh.ch/barbour/pub/Barbour/BChen_Binary.pdf (Author)

Download

Full text not available from this repository.
View at publisher